Loading... Please wait...

Medications and Drugs that cause Hair Loss

Posted by

Medications are designed to treat a variety of health conditions...

But sometimes they can have unwanted side effects. Certain drugs can contribute to excess hair growth, changes in hair color or texture, or hair loss.

Drug-induced hair loss, like any other type of hair loss, can have a real effect on your self-esteem. The good news is that in most cases, it is easily reversible once you stop taking the drug.

Hair Transplants

Like good health and youth, most of us take a thick head of hair for granted -- that is, until it is gone. For many people, hair transplant procedures can help bring back the appearance of a full -- or, at least, fuller -- head of hair.

How Do Drugs Cause Hair Loss?

Drugs cause hair loss by interfering with the normal cycle of scalp hair growth. During the anagen phase, which lasts for three to four years, the hair grows. During the telogen phase, which lasts about three months, the hair rests. At the end of the telogen phase, the hair falls out and is replaced by new hair.

Medications can lead to two types of hair loss: telogen effluvium and anagen effluvium.

Telogen effluvium is the most common form of drug-induced hair loss. It usually appears within two to four months after taking the drug. This condition causes the hair follicles to go into their resting phase (telogen) and fall out too early. People with telogen effluvium usually shed between 100 and 150 hairs a day.

Anagen effluvium is hair loss that occurs during the anagen phase of the hair cycle, when the hairs are actively growing. It prevents the matrix cells, which produce new hairs, from dividing normally. This type of hair loss usually occurs within a few days to weeks after taking the medication. It is most common in people who are taking chemotherapy drugs for cancer and is often severe, causing people to lose most or all of the hair on their head, as well as their eyebrows, eyelashes, and other body hairs.

The severity of drug-induced hair loss depends on the type of drug and dosage, as well as your sensitivity to that drug.

If you suspect that your hair will begin to re-grow and are self-conscious because of your thinning hair Hair-Tek hair Building Fibers will conceal your balding areas until your hair begins to grow again.

We offer a money back guarantee if you are not satisfied so what so you have to lose? Hair-Tek hair building fibers are the best hair fibers on the market. All of our products are made in the USA and ship worldwide!